Paracetamol with pbc : Hope there are some... - PBC Foundation

PBC Foundation

8,180 members6,952 posts

Paracetamol with pbc

Hidden
Hidden

Hope there are some knowledgable people here today, who might be able to help. I’am told paracetamol is okay to take and at the moment ( the last four days) I’ve had to take it every four hours to get my temperature down it all seemed fine until today now every time I take it I immediately vomit. Does anyone know if there is a limit to how long you should take it.

I was put on antibiotics yesterday have an infection somewhere but doctor not sure where good eh, either uti or chest. When I vomited I thought it was a side effect, which is listed but it happens within less than five minutes of taking the paracetamol I’ve contacted him but was told to take ibrofen instead that’s a no no isn’t it.? Does anyone know of anything else I can take to lower my temp.

Not really happy with the antibiotics either he said they were okay but it’s so difficult when get to see a nurse specialist who then goes to speak to the GP for confirmation as she’d never heard of pbc. Don’t get me wrong she was very thorough and professional.

28 Replies
oldestnewest

Sorry to hear you are not well. My liver consultant advised its ok to take Panadol. Hope that is some help to you.

My doctor told me that Paracetamol it's a no no if you have Pbc. However, I don't know what to recommend you instead. I hope you will soon feel better!

emerich
emerich in reply to tess303

Paracetamol is OK, but avoid ibuprofen. Don't think the odd one would make a big difference, but not regularly.

KevinHall10_
KevinHall10_ in reply to emerich

Why to u say ..avoid ibprofin?

Hidden
Hidden in reply to KevinHall10_

I remember reading it somewhere that it’s not good for those with pbc. Regrettably I don’t know why ,but it’s stuck with me over the years that it’s a no no.

I think for me it was more around someone who has no knowledge of pbc telling me to take it the medic that told me already admitted he’d never heard of pbc and what was it.

emerich
emerich in reply to KevinHall10_

My specialist told me to avoid ibuprofen. it can cause raised liver enzymes. Think it is especially bad if you have varices. I have taken the odd one or two, but generally stick with paracetamol.

Roz49
Roz49 in reply to tess303

Mine too no paracetamol, if I needed to take any,only 1 tablet per day

My hepatologist told me that a little ibuprofen here & there was definitely okay. Just have to space it out with the urso.

candy12...my dr said lowest dose Tylenol is ok but not often.

Sadly having pbc seems very confusing to most medical staff as it's mainly unheard of. I had to have a full knee replacement and was told i could only have paracetamol and no ibuprofen in fact I had the paracetamol intravenous drop i was ok

Hidden
Hidden in reply to janetfolley

I have a doctor who knows nothing about pbc, by his own admission so I took what I’d read somewhere that ibuprofen was a no. It would be so good if all medics were giving out the same advice.

Hidden
Hidden

hi i have taken paracetamol reguarly in fact its the only one im told i can take accord to liver consult i have also had paracetamol by drip in a+e i have fibromyalgia as well as pbc so do occassionaly need some also i take codeine if i need thats ok as far as my liv/con good luck xx

Hidden
Hidden in reply to Hidden

Thank you, I got around it yesterday I bought some dissolvable paracetamol that was better I managed to keep that down. Phoned back the doctors and changed the antibiotics, but that brings another challenge with Sjogren s why has he given me the largest pill I’ve ever seen, at first I thought they were suppositories it’s that big.

Hidden
Hidden in reply to Hidden

yes i have had dissovable i also have sjorgens and at a high at the moment but ddoes settle it comes in waves i struggle taking urso x4 daily they make me gag the anti bs are they the big blue/yellow ones depending what country u in x

Hidden
Hidden in reply to Hidden

I have the capsules of urso dr falk, there bad enough. I can’t swallow tablets they stick, caps at least are a little slippery when wet. I think you can get urso in liquid form. I’am sure I read it somewhere.

Hidden
Hidden in reply to Hidden

yes u can but i bet would cost a fortune can t see them agreeing to it lol plus having to keep getting scripsx

Hope you are feeling better this morning.

With the antibiotics can you ask the pharmacist if they have it in liquid form? Some of the children's medicines are in liquid form so they may well be able to give that to you instead of huge tablets.

As I understand it paracetamol is the only recommended tablet for us with PBC however on the odd occasion I have taken Ibuprofen - that balance between getting relief or unknown damage to the liver.

If you can, go to bed for 48 hours, drink lots of water have ginger tea, if your throat is sore warm honey and lemon drink is good. Also while on antibiotics and if you can eat it take plenty of bio yoghurt to help counteract the negative effect on the gut bacteria. If you are not able to rest or stay at home then try to keep hydrated.

wishing you better soon

Hidden
Hidden in reply to butterflyEi

Thank you, I will look into it today, it’s the antibiotics that are making me nauseous, I’ve had just a high temperature since Friday they say an in faction is going on somewhere but not sure where. Been laid low since Friday. It’s a little better today, such a nightmare manag g regular meds when you don’t want to eat I must confess for three days I never took the urso I couldn’t eat enough, just fluids which was water and a dry biscuits to nibble on. even my nice tea and coffee has been given a wide berth. Today some shopping is coming so I’am onto bland soup.

Hope your feeling better too.

butterflyEi
butterflyEi in reply to Hidden

Thank you I am making progress but it seems to be a bit slow - I expect too much! :-)

wish you better and let us know how you get on.

best wishes

Hi my consultant said it's ok to take paracetamol as long as you don't go over the legal daily dosage.

Hidden
Hidden

I was so worried I was doing that I needed it day and nighttime to bring down a 39.6 temperature even then it never dropped below 38.8. but in the day I did try and only take one and wait out the four hours. But today it has come right down to 38 so going in the right direction

Candy the only thing my dr lets me take is tylenol. And only 1000 per day. Call your dr. And dont give up.

Paracetamol is fine I was told by professor but not more than 6 a day, definitely no anti inflammatory because it no good for stomach

Hidden
Hidden in reply to kimphoebe

Thank you, I think I was having more than that, 8. But it's the length of time as well that worried me never had a fever for so long in my life. Thankfully today I've only had to take one dose so on the mend.

Are you sure its not the antibiotic your alergic too

Hidden
Hidden in reply to janine541

I think what happened was the antibiotics made me feel nauseous ( a side effect) so when I took a paracetamol I was vomiting. So yes In a way it was the antibiotics that set off the scenario.

Then I became concerned as the doctor wanted me to stay on this particular antibiotic until tests results come back as to what the infection was, as it’s a good all rounder and said the side affects would get better ( and they have) he suggested I took ibroprofen which I’d been told not to take. But as the days have gone on I stopped getting the temperature so no need for paracetamol now.

I was told not to take panadol. So I’ve been taking Advil. All confusing.

Feel better soon.

Hidden
Hidden

Hi Candy12, I've been diagnosed 6 yrs with pbc, and the first thing I would say is that what is ok for me may not be for you. But I stayed away from paracetamol until I had hip fractures following chemotherapy. The oncologist assured me, and proved to be right, that I should take paracetamol at the prescribed dose to enable me to stay mobile as the best possible course of action. He understood that I had pbc and assured me that the prescribed paracetamol dose would not be toxic to my liver. I rarely need pain relief now, but if I do, I follow his advice: it's better to take simple paracetamol on occasion than to allow pain to stop you doing whatever is appropriate for you to be doing if you didnt have pain. First and last, everyone is different. What suits some may not suit all.

You may also like...